West Virginia, 2022Flooding in West Virginia, February 3, 2022
February 3, 2022 · NWS PBZ · 3 events in 1 county or zone
The combination of a deep, slow moving upper-level trough across the West Coast and a cold high pressure over the Midwest created the perfect setup for a Winter Storm/Ice Storm/flooding scenario in portions of the Ohio River Valley. The frontal boundary stalled across our County Warning Area and depending on which side of the frontal boundary you were you located you either saw heavy ice, snow,…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a deep, slow moving upper-level trough across the West Coast and a cold high pressure over the Midwest created the perfect setup for a Winter Storm/Ice Storm/flooding scenario in portions of the Ohio River Valley. The frontal boundary stalled across our County Warning Area and depending on which side of the frontal boundary you were you located you either saw heavy ice, snow, or rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 3, 8:23 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 3, 8:23 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
823 PM EST Thu Feb 3 2022
.SYNOPSIS...
A slowly moving front is maintaining a prolonged period of mixed
precipitation across the region. Dry weather returns later on
Friday.
&&
.NEAR TERM /THROUGH FRIDAY/...
No major changes were needed for the eve update as forecast remains
on track with cold sfc air continuing to undercut warm advection for
a prolonged mixed pcpn event. Parallel flow aloft continues to
inhibit decisive easterly movement of the baroclinic/pcpn-focus
zone, but the cold will win as the longwave trough continues to dig
ewd through Friday. The change of snow will then complete, but
weakening dynamics and eventual mid level dry advection wl limit snow
amounts for the southeast half of the area.
Concerning flooding, prolonged rainfall combined with snow melt and
local ice jams has swollen area creeks. Incidents of minor flooding
have been covered with an overnight area flood warning and advisory
for areas along and south of a ZZV-to-BTP line.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
By Friday night, sfc high pressure will begin to build in wake of
the departing winter storm. Widespread wintry activity will have
cleared to the east, however, an approaching trough axis with very
cold 850mb air in the dendritic growth zone (DGZ) moving from the
Great Lakes into the Upper Ohio Valley may result in shallow
unorganized and light snow showers through the night, particularly in
the ridges where upsloping will contribute to the lift needed to
squeeze out some dendrites.
Not looking at much additional snow accumulation... in fact, QPF
output from model guidance is essentially NIL at this point, but have
a hard time believing we'll be completely dry given the cold and
nearly saturated boundary layer in the DGZ.
The weekend looks dry but with gradual temperature moderation as warm
advctn ensues ahead of a nrn Plains trough.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The upcoming work week looks seasonable as broad longwave troughing
becomes established across the eastern half of the CONUS. POPs will
thus be shortwave dependant and temperature at, or below seasonable
levels.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Widespread IFR restrictions and a wintry mix of precipitations can
be expected tonight. Expect improvement to MVFR on Friday following a
transition to snow.
.Outlook...
Restrictions are psbl again Fri night/Sat with an upr trough.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning until 10 AM EST Friday for PAZ007>009-013>015-
020-021-029-031.
Winter Weather Advisory until 10 AM EST Friday for PAZ016-022-023-
073>076.
Flood Watch until 1 AM EST Friday for PAZ029-031-075.
OH...Winter Storm Warning until 10 AM EST Friday for OHZ039>041-048>050-
057>059-068-069.
Flood Watch until 1 AM EST Friday for OHZ059-068-069.
WV...Winter Storm Warning until 10 AM EST Friday for WVZ001>004-012.
Winter Weather Advisory until 10 AM EST Friday for WVZ021-509>514.
Flood Watch until 1 AM EST Friday for WVZ002>004-012-021-509>514.
&&Hazardous weather outlook, Feb 3, 3:40 AM EST, 17 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
340 AM EST Thu Feb 3 2022
PAZ016-022-023-073-074-076-040845-
Jefferson PA-Armstrong-Indiana-Westmoreland-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
340 AM EST Thu Feb 3 2022
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM EST FRIDAY...
This Hazardous Weather Outlook is for western Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039>041-048-PAZ007>009-013-040845-
Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest-
Lawrence-
340 AM EST Thu Feb 3 2022
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania and southwest Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ049-050-057-058-PAZ014-015-020-021-WVZ001-040845-
Harrison-Jefferson OH-Muskingum-Guernsey-Butler-Clarion-Beaver-
Allegheny-Hancock-
340 AM EST Thu Feb 3 2022
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania and northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ075-WVZ021-509>514-040845-
Fayette-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
340 AM EST Thu Feb 3 2022
...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM EST FRIDAY...
This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ059-068-069-PAZ029-031-WVZ002>004-012-040845-
Belmont-Noble-Monroe-Washington-Greene-Brooke-Ohio-Marshall-Wetzel-
340 AM EST Thu Feb 3 2022
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 3, 6:58 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FREEZING RAIN 2 NW CANONSBURG 40.28N 80.21W
02/03/2022 M0.01 INCH WASHINGTON PA NWS EMPLOYEE
GLAZE OF ICE, FZRA HAS BEGUN IN MUSE, PA.
0626 PM FREEZING RAIN BROOKVILLE 41.16N 79.08W
02/03/2022 M0.01 INCH JEFFERSON PA PUBLIC
FZRA HAS BEGUN, GLAZE OF ICE.
0626 PM FREEZING RAIN KENNEDY TOWNSHIP 40.48N 80.10W
02/03/2022 M0.01 INCH ALLEGHENY PA NWS EMPLOYEE
GLAZE OF ICE IN KENNEDY, FZRA HAS BEGUN.
&&Local storm report, Feb 3, 7:00 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FREEZING RAIN 1 N CARNOT-MOON 40.53N 80.22W
02/03/2022 M0.10 INCH ALLEGHENY PA OFFICIAL NWS OBS
&&
EVENT NUMBER PBZ2201382
07Local storm report, Feb 3, 7:27 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
727 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM FLOOD PLEASANT CITY 39.90N 81.54W
02/03/2022 GUERNSEY OH DEPT OF HIGHWAYS
PART OF SR 146 CLOSED DUE TO FLOODING
&&
EVENT NUMBER PBZ2201383
07Local storm report, Feb 3, 7:42 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
742 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 2 S STONE CREEK 40.37N 81.56W
02/03/2022 M1.5 INCH TUSCARAWAS OH PUBLIC
&&
EVENT NUMBER PBZ2201384
07Local storm report, Feb 3, 7:55 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FLOOD CALDWELL 39.75N 81.51W
02/03/2022 NOBLE OH DEPT OF HIGHWAYS
SEVERAL ROADS CLOSED THROUGHOUT THE COUNTY DUE TO
FLOODING
&&
EVENT NUMBER PBZ2201389
07Local storm report, Feb 3, 9:25 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
925 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM ICE STORM BEAVER FALLS 40.76N 80.32W
02/03/2022 BEAVER PA PUBLIC
0.25 ICE ACCUMULATION
&&
EVENT NUMBER PBZ2201390
RRRFlood, Marion
- When
- February 3, 9:38 PM EST to 11:38 PM EST
- Where
- Marion County, 0.33 mi SE of Rymer to 0.16 mi E of Rymer
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.527, -80.425
Heavy rain caused the area near the intersection of Seven Pines and Brink roads to flood.
Flood, Marion
- When
- February 3, 9:39 PM EST to 11:39 PM EST
- Where
- Marion County, 0.75 mi WNW of Mannington to 0.86 mi NW of Mannington
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.533, -80.343
Heavy rain caused a portion of Huskey Highway to close due to flooding.
Flood, Marion
- When
- February 3, 9:40 PM EST to 11:40 PM EST
- Where
- Marion County, 0.69 mi N of Gaston Jct to 0.56 mi NNW of Fairmont
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.480, -80.150
Several low-lying roads flooded in Marion County due to heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 3 to 4, 20221 death · 8 injured · EF2 · 14 events
- Ice Storm and Winter Storm in Tennessee, February 3 to 4, 20221 death · $180,000 · 15 events
- Flooding in West Virginia, February 3 to 5, 20221 death · $31,000 · 17 events
- Flash Flooding and Damaging Winds in Alabama, February 3, 2022$200,000 · 52 kt wind · 17 events
- Winter Storm in Vermont, February 3 to 4, 2022$100,000 · 16 events
- Flooding in Ohio, February 3 to 4, 2022$111,000 · 8 events
- Flooding in Pennsylvania, February 3 to 4, 2022$77,000 · 7 events
- Winter Weather in West Virginia, February 3 to 4, 202240 events
- Winter Storm in Pennsylvania, February 3 to 4, 20224 injured · 4 events
- Flash Flooding and Damaging Winds in Mississippi, February 3, 2022$37,000 · 50 kt wind · 6 events
- Flooding in Ohio, February 3 to 6, 2022$24,000 · 13 events
- Flash Flooding in Louisiana, February 3, 2022$30,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011543, 1011547, 1011552.